Virginia, 2015Flash Flood in Virginia, July 5, 2015
July 5, 2015 · NWS AKQ · 1 event in 1 county or zone
Scattered thunderstorms along a frontal boundary produced heavy rain which caused flash flooding across portions of central Virginia.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Scattered thunderstorms along a frontal boundary produced heavy rain which caused flash flooding across portions of central Virginia.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wakefield, VA wrote its last area forecast discussion before the first event at Jul 5, 3:06 PM EST, 3 hours 34 minutes earlier.
Area forecast discussion, Jul 5, 3:06 PM EST, 3 hours 34 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WAKEFIELD VA
406 PM EDT SUN JUL 5 2015
.SYNOPSIS...
UNSETTLED WEATHER CONDITIONS WILL PREVAIL THROUGH MONDAY AS A
FRONTAL BOUNDARY OVER SOUTHERN VIRGINIA WILL BE SLOW TO LIFT NORTH
THIS EVENING THROUGH MONDAY AFTERNOON. THE FRONT FINALLY MOVES
NORTH OF THE AREA LATE MONDAY NIGHT INTO TUESDAY...WITH SHOWERS
AND THUNDERSTORMS BECOMING MORE WIDELY SCATTERED. THE NEXT COLD
FRONT WILL SLOWLY APPROACH FROM THE NORTH AND WEST THROUGH THE END
OF THE WEEK.
&&
.NEAR TERM /UNTIL 6 AM MONDAY MORNING/...
LATEST ANALYSIS INDICATES WEAK SFC FRONTAL BOUNDARY ALIGNED WNW-
ESE ACRS FAR SOUTHERN VA. ALOFT...CAN SEE CLOSED UPPER LOW
SPINNING OVER KY ON WV SATELLITE...ALLOWING H5 FLOW TO SHIFT MORE
TO THE S/SW ACRS THE MID ATLC. SKIES ARE CURRENTLY VARIABLY TO
MOSTLY CLOUDY ACRS THE REGION WITH NUMEROUS SHOWERS/TSTMS DEVELOPING
IN THE VICINITY OF THE FRONT OVER MAINLY INTERIOR SECTIONS OF SE
VA/NE NC. LESS COVERAGE OF STORMS IS OCCURRING FARTHER NORTH...ALTHOUGH
THIS SHOULD CHANGE OVER THE NEXT FEW HRS...AND FORECAST WILL SHIFT
LIKELY POPS INTO MUCH OF CENTRAL VA INCLUDING METRO RICHMOND AFTER
23Z. THIS WILL BE IN RESPONSE TO THE SFC FRONT LIFTING NORTH...AND
SOME ENHANCED AREAS OF DEEP LIFT MOVING IN FROM THE WEST AS THE
UPPER LOW SHIFTS ENE LATER TONIGHT. MODELS SUGGEST HOLDING ON TO
CHC POPS AFTER MIDNIGHT...THOUGH COVERAGE OF STORMS SHOULD
DIMINISH...ESP SRN 1/2 OF CWA. LOWS MAINLY IN THE UPPER 60S N/NW
TO THE LOWER 70S ELSEWHERE. SOME STRONG/GUSTY WINDS POSSIBLE WITH
~30 KT OF EFFECTIVE BULK SHEAR THIS EVENING...THEN MAINLY JUST A
HEAVY RAIN CONCERN WHICH WILL BE MENTIONED IN THE HWO. QPF TONIGHT
AVERAGES 0.50-075" INLAND WITH LESSER AMOUNTS AT THE COAST.
LOCALLY MUCH HIGHER AMTS POSSIBLE IN TRAINING STORMS BUT STILL
APPEARS TOO LIMITED OF A THREAT FOR ANY FLOOD WATCHES.
&&
.SHORT TERM /6 AM MONDAY MORNING THROUGH WEDNESDAY/...
VRB CLDS-MOSTLY CLOUDY MON W/ HIGHEST POPS TRANSITIONING A BIT TO
THE N AND W AS UPR LVL LO SLOLY EXITS THE CNTRL APPALACHIANS. HI
TEMPS IN THE L/M80S NW TO THE U80S/ARND 90F SE. ATTM...TOTAL QPF
THROUGH MON NIGHT WILL AVG 1.OO-1.50 INCHES CNTRL/SCNTRL VA TO
INTERIOR NE NC...TAPERING TO AN AVG OF 1/2 INCH OR LESS OVR MOST
OF ERN VA TO THE LWR MD ERN SHORE. HWVR...LOCALLY MUCH HIGHER AMTS
ARE CERTAINLY PSBL DUE TO HI PWATS (1.75-2 INCHES)/SLO MOVING OR
REPEATING SHRAS/TSTMS. WILL CONT TO HIGHLIGHT PTNTL IN HWO.
BY TUE...THE PATTERN FINALLY LOOKS A BIT DRIER AS THE UPPER LOW
WEAKENS OVER THE MTNS AND WEAK RIDGING ALOFT DEVLOPS ALONG THE
MID ATLC COAST. WITH A SW FLOW AT THE SFC...AND RISING 850 MB
TEMPS...EXPECT TYPICAL SUMMERTIME HEAT WITH HIGHS INTO THE LOWER
90S MOST AREAS (FOR NOW STAYED A TAD BELOW GUIDANCE FOR HIGHS DUE
TO MOIST ANTECEDENT CONDS). HI TEMPS AT THE IMMEDIATE COAST WILL
BE IN THE 80S. WILL HAVE JUST A 20% POP CONFINED TO THE MID/LATE
AFTN/EARLY EVENING PERIOD MOST PLACES. WARM/HUMID TUE NIGHT WITH
LOWS IN LWR-MID 70S. WED SHOULD BEGIN DRY...WITH A SOMEWHAT HIGHER
CHC THAN TUE (30-40%) FOR AFTN/EVENING STORMS AND HIGHS INTO THE
UPPER 80S TO LOWER 90S.
&&
.LONG TERM /WEDNESDAY NIGHT THROUGH SUNDAY/...
TYPICAL SUMMERTIME PATTERN TO PREVAIL FOR THE END OF THE COMING WEEK
INTO NEXT WEEKEND AS A SUB-TROPICAL RIDGE BUILDS OVER THE SERN U.S.
AND A SERIES OF DISTURBANCES PASS MAINLY NORTH OF THE LOCAL AREA.
ISOLD OR WIDELY SCT AFT/EVE TSTMS WILL BE POSSIBLE EACH DAY (20-30%
POP). A WEAK COLD FRONT MAY DROP SOUTH INTO THE LOCAL AREA NEXT
WEEKEND WHICH WOULD PROMOTE A LITTLE BETTER COVERAGE OF TSTMS. LOWS
THROUGH THE PERIOD IN THE UPR 60S TO MID 70S. HIGH TEMPS IN THE UPR
80S TO LOW 90S...EXCEPT LOW/MID 80S AT THE BEACHES.
&&
.AVIATION /20Z SUNDAY THROUGH FRIDAY/...
FRNTL BNDRY LAYING ACRS SRN VA...WITH ISLTD SHOWERS/THUNDERSTORMS
POPPING UP ACROSS SE VA AND NE NC. THAT FRONT WILL LIFT BACK N
ACRS THE REGION AS A WARM FRONT THIS AFTN INTO MON CONTINUING
CHANCES FOR SCTD SHOWERS AND TSTMS INTO MON. THE FRONT WILL MOVE
N OF THE REGION MON NGT/TUE MORNG...WITH A MORE TYPICAL SUMMER
PATTERN EXPECTED FOR TUE INTO WED. ISLTD LATE AFTN/EVENING TSTMS
WILL BE POSSIBLE THOSE TWO DAYS.
&&
.MARINE...
WEAK SFC HIGH PRESSURE SLIDES OFF THE MID-ATLANTIC COAST
BY THIS EVENING. MEANWHILE...A FRONTAL BOUNDARY REMAINS STALLED
ALONG THE NC/VA BORDER THRU TONIGHT. THIS FRONTAL BOUNDARY LIFTS
NORTH THROUGH THE AREA ON MONDAY...AS LOW PRESSURE TO THE WEST MOVES
NORTH ALONG THE SPINE OF THE APPALACHIANS. E WINDS AOB 10 KT WILL
BECOME SE OR S ALL WATERS AFTER MIDNIGHT...THEN SSE 10-15 KT ON
MONDAY. RELATIVELY BENIGN BOATING CONDITIONS ARE EXPECTED TUE THRU
FRI AS A MORE TYPICAL SUMMERTIME PATTERN DEVELOPS. ISOLD TSTMS WILL
BE POSSIBLE EACH AFTN...BUT SCA CONDITIONS ARE NOT ANTICIPATED. SEAS
WILL REMAIN GENERALLY 2-3 FT. WAVES ON THE CHES BAY 1-2 FT.
&&
.AKQ WATCHES/WARNINGS/ADVISORIES...
MD...NONE.
NC...NONE.
VA...NONE.
MARINE...NONE.
&&
SYNOPSIS...LKB
NEAR TERM...LKB
SHORT TERM...ALB/LKB
LONG TERM...JDM
AVIATION...TMG/DAP
MARINE...JDM
Hazardous weather outlook, Jul 5, 3:12 AM EST, 15 hours 28 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE WAKEFIELD VA
412 AM EDT SUN JUL 5 2015
MDZ021>025-VAZ099-100-060815-
DORCHESTER-WICOMICO-SOMERSET-INLAND WORCESTER-MARYLAND BEACHES-
ACCOMACK-NORTHAMPTON VA-
412 AM EDT SUN JUL 5 2015
THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE LOWER EASTERN SHORE OF
MARYLAND AND THE EASTERN SHORE OF VIRGINIA.
.DAY ONE...TODAY AND TONIGHT.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
NCZ012>017-030>032-102-VAZ048-060>062-065>069-079>083-087>090-092-
093-095>098-509>516-523>525-060815-
NORTHAMPTON NC-HERTFORD-GATES-PASQUOTANK-CAMDEN-INLAND CURRITUCK-
BERTIE-CHOWAN-PERQUIMANS-OUTER BANKS CURRITUCK-FLUVANNA-
PRINCE EDWARD-CUMBERLAND-GOOCHLAND-MECKLENBURG-LUNENBURG-NOTTOWAY-
AMELIA-POWHATAN-BRUNSWICK-DINWIDDIE-PRINCE GEORGE-CHARLES CITY-
NEW KENT-GREENSVILLE-SUSSEX-SURRY-JAMES CITY-SOUTHAMPTON-
ISLE OF WIGHT-NORFOLK/PORTSMOUTH-SUFFOLK-CHESAPEAKE-VIRGINIA BEACH-
WESTERN LOUISA-EASTERN LOUISA-WESTERN HANOVER-EASTERN HANOVER-
WESTERN CHESTERFIELD-EASTERN CHESTERFIELD-WESTERN HENRICO-
EASTERN HENRICO-YORK-NEWPORT NEWS-HAMPTON/POQUOSON-
412 AM EDT SUN JUL 5 2015
THIS HAZARDOUS WEATHER OUTLOOK IS FOR COASTAL NORTHEAST NORTH
CAROLINA...INTERIOR NORTHEAST NORTH CAROLINA...THE NORTHERN OUTER
BANKS OF NORTH CAROLINA...CENTRAL VIRGINIA...EAST CENTRAL
VIRGINIA...INTERIOR SOUTHEAST VIRGINIA...SOUTH CENTRAL
VIRGINIA...SOUTH HAMPTON ROADS VIRGINIA...THE PENINSULA OF
SOUTHEAST VIRGINIA AND THE PIEDMONT OF CENTRAL VIRGINIA.
.DAY ONE...TODAY AND TONIGHT.
SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS ARE
EXPECTED...MAINLY FROM LATE THIS AFTEROON INTO TONIGHT. LOCALLY
HEAVY RAINFALL AND MINOR FLOODING OF POOR DRAINAGE AND LOW LYING
AREAS IS POSSIBLE. GUSTY WINDS TO AROUND 40 MPH WILL BE POSSIBLE
WITH A FEW OF THE STORMS.
.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.
ADDITIONAL SHOWERS AND THUNDERSTORMS ARE EXPECTED MONDAY. LOCALLY
HEAVY RAINFALL AND MINOR FLOODING OF POOR DRAINAGE AND LOW LYING
AREAS IS POSSIBLE.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
VAZ064-075>078-084>086-517>522-060815-
CAROLINE-WESTMORELAND-RICHMOND-NORTHUMBERLAND-LANCASTER-GLOUCESTER-
MIDDLESEX-MATHEWS-WESTERN KING WILLIAM-EASTERN KING WILLIAM-
WESTERN KING AND QUEEN-EASTERN KING AND QUEEN-WESTERN ESSEX-
EASTERN ESSEX-
412 AM EDT SUN JUL 5 2015
THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL VIRGINIA...EAST
CENTRAL VIRGINIA...THE MIDDLE PENINSULA OF VIRGINIA AND THE
NORTHERN NECK OF VIRGINIA.
.DAY ONE...TODAY AND TONIGHT.
ISOLATED TO SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED THIS
AFTERNOON INTO TONIGHT. LOCALLY HEAVY RAINFALL WILL BE POSSIBLE.
.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.
SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED MONDAY. LOCALLY
HEAVY RAINFALL WILL BE POSSIBLE.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Special weather statement, Jul 5, 4:55 PM EST, 1 hour 45 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WAKEFIELD VA
555 PM EDT SUN JUL 5 2015
VAZ079>081-087-088-052230-
BRUNSWICK-DINWIDDIE-PRINCE GEORGE-GREENSVILLE-SUSSEX-
555 PM EDT SUN JUL 5 2015
...A LINE OF THUNDERSTORMS WITH HEAVY RAIN WILL AFFECT SOUTHEASTERN
DINWIDDIE...SOUTHWESTERN PRINCE GEORGE...NORTHEASTERN BRUNSWICK...
WEST CENTRAL SUSSEX AND NORTH CENTRAL GREENSVILLE COUNTIES...
AT 554 PM EDT...A LINE OF THUNDERSTORMS WITH HEAVY RAIN WAS ALONG A
LINE EXTENDING FROM NEAR PURDY TO NEAR JARRATT...AND MOVING NORTH AT
20 MPH.
1 TO 2 INCHES OF RAINFALL IS POSSIBLE WITH THESE STORMS.
LOCATIONS IMPACTED INCLUDE...
DINWIDDIE...MCKENNEY...STONY CREEK...CARSON...DEWITT...CALLAVILLE...
BUTTERWORTH...CHERRY HILL...HUSKE...WHARFS STORE...REAMS...OWENS AND
ROCKY RUN.
TORRENTIAL RAINFALL IS OCCURRING WITH THESE STORMS...AND MAY CAUSE
LOCALIZED FLOODING. IF THE ROAD AHEAD OF YOU IS FLOODED...TURN
AROUND. DRIVING THROUGH FLOODED ROADS IS DANGEROUS AND POTENTIALLY
LIFE THREATENING.
LAT...LON 3707 7778 3712 7733 3685 7741 3682 7770
TIME...MOT...LOC 2154Z 184DEG 17KT 3688 7764 3690 7750
ZIMMERMAN
Special weather statement, Jul 5, 4:59 PM EST, 1 hour 41 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WAKEFIELD VA
559 PM EDT SUN JUL 5 2015
VAZ066-067-079-080-052230-
BRUNSWICK-NOTTOWAY-DINWIDDIE-LUNENBURG-
559 PM EDT SUN JUL 5 2015
...A LINE OF THUNDERSTORMS WITH HEAVY RAIN WILL AFFECT SOUTHWESTERN
DINWIDDIE...SOUTHERN NOTTOWAY...NORTHERN BRUNSWICK AND LUNENBURG
COUNTIES...
AT 558 PM EDT...A LINE OF THUNDERSTORMS WITH HEAVY RAIN WAS ALONG A
LINE EXTENDING FROM REHOBOTH TO MCKENNEY...AND MOVING NORTH AT 15
MPH.
1 TO 2 INCHES OF RAINFALL IS POSSIBLE WITH THESE STORMS.
LOCATIONS IMPACTED INCLUDE...
BLACKSTONE...VICTORIA...KENBRIDGE...LUNENBURG...KELLS CORNER...FORT
PICKETT...REHOBOTH...DUNDAS...WELLVILLE...SIMPLICITY...DOMINY
CORNER...MURDOCKS...RUBERMOUNT...ARVINS STORE...LOVES MILL...IRBY...
BLEVINS CORNER...SCHOLFIELD...RAWLINGS AND FORKLAND.
TORRENTIAL RAINFALL IS OCCURRING WITH THESE STORMS...AND MAY CAUSE
LOCALIZED FLOODING. IF THE ROAD AHEAD OF YOU IS FLOODED...TURN
AROUND. DRIVING THROUGH FLOODED ROADS IS DANGEROUS AND POTENTIALLY
LIFE THREATENING.
LAT...LON 3708 7844 3709 7838 3711 7836 3710 7830
3710 7828 3711 7827 3714 7780 3690 7773
3686 7843 3687 7843 3687 7845
TIME...MOT...LOC 2158Z 195DEG 15KT 3694 7835 3697 7774
ZIMMERMANSpecial weather statement, Jul 5, 5:13 PM EST, 1 hour 27 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WAKEFIELD VA
613 PM EDT SUN JUL 5 2015
VAZ065-052300-
MECKLENBURG-
613 PM EDT SUN JUL 5 2015
...A LINE OF THUNDERSTORMS WITH HEAVY RAIN WILL AFFECT MECKLENBURG
COUNTY...
AT 612 PM EDT...A LINE OF THUNDERSTORMS WITH HEAVY RAIN WAS ALONG A
LINE EXTENDING FROM NEAR HITESBURG TO 6 MILES NORTHWEST OF
HENDERSON...AND MOVING NORTH AT 30 MPH.
WIND GUSTS OF 30 TO 40 MPH AND UP TO 1 INCH OF RAIN ARE POSSIBLE
WITH THESE STORMS.
THESE STORMS WILL BE NEAR...
CLARKSVILLE AND BUFFALO SPRINGS AROUND 625 PM EDT.
BOYDTON AROUND 650 PM EDT.
CHASE CITY AROUND 655 PM EDT.
OTHER LOCATIONS IMPACTED BY THESE STORMS INCLUDE SKIPWITH...JOHN H
KERR DAM...BASKERVILLE...NELSON...ROGERS CORNER...FINCHLEY...
RICHARDSON...BUFFALO JUNCTION...SPANISH GROVE AND EPPES FORK.
MOTORISTS SHOULD USE EXTRA CAUTION IN THE VICINITY OF THESE STORMS.
BE PREPARED FOR RAPID CHANGES IN WEATHER AND ROAD CONDITIONS. HEAVY
RAIN COULD CAUSE PONDING OF WATER ON ROADS...AND POSSIBLE MINOR
FLOODING OF DITCHES AND POOR DRAINAGE AREAS.
LAT...LON 3657 7873 3658 7872 3668 7870 3669 7868
3669 7865 3664 7858 3664 7856 3670 7865
3687 7851 3665 7818 3655 7825 3654 7866
3654 7873 3655 7874
TIME...MOT...LOC 2212Z 197DEG 26KT 3655 7869 3641 7849
JMSpecial weather statement, Jul 5, 5:49 PM EST, 51 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WAKEFIELD VA
649 PM EDT SUN JUL 5 2015
VAZ092-052315-
SOUTHAMPTON-
649 PM EDT SUN JUL 5 2015
...A THUNDERSTORM WITH HEAVY RAIN WILL AFFECT SOUTHEASTERN
SOUTHAMPTON COUNTY...
AT 648 PM EDT...A THUNDERSTORM WITH HEAVY RAIN WAS OVER BOYKINS...
MOVING NORTHEAST AT 15 MPH.
1 TO 2 INCHES OF RAINFALL IS POSSIBLE WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
COURTLAND...BOYKINS...NEWSOMS...SEDLEY...CAPRON...BRANCHVILLE...
LITTLE TEXAS...JOYNER...SHILOH...SEBRELL...STORY...WORRELL AND
VICKSVILLE.
TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY CAUSE
LOCALIZED FLOODING. IF THE ROAD AHEAD OF YOU IS FLOODED...TURN
AROUND. DRIVING THROUGH FLOODED ROADS IS DANGEROUS AND POTENTIALLY
LIFE THREATENING.
LAT...LON 3658 7735 3679 7727 3683 7718 3684 7717
3679 7690 3654 7716
TIME...MOT...LOC 2248Z 209DEG 13KT 3661 7723
ZIMMERMANSpecial weather statement, Jul 5, 6:29 PM EST, 11 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WAKEFIELD VA
729 PM EDT SUN JUL 5 2015
NCZ013-014-VAZ092-096-060000-
HERTFORD-GATES-HERTFORD-SUFFOLK-SOUTHAMPTON-
729 PM EDT SUN JUL 5 2015
...A THUNDERSTORM WITH HEAVY RAIN WILL AFFECT NORTHWESTERN
HERTFORD...NORTHWESTERN GATES...SOUTHERN CITY OF FRANKLIN...
SOUTHEASTERN SOUTHAMPTON AND SOUTHWESTERN CITY OF SUFFOLK COUNTIES...
AT 728 PM EDT...A THUNDERSTORM WITH HEAVY RAIN WAS OVER COMO...OR 8
MILES NORTHEAST OF MURFREESBORO...MOVING NORTH AT 10 MPH.
1 TO 2 INCHES OF RAINFALL IS POSSIBLE WITH THIS STORM.
WIND GUSTS OF 30 TO 40 MPH ARE POSSIBLE WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
FRANKLIN...MURFREESBORO...CHOWAN UNIVERSITY...SUFFOLK...WINTON...
COFIELD...COMO...BARTONSVILLE...RIVERDALE...WYANOKE...OAK VILLA...
MAPLETON...CHOWAN BEACH...RIDDICKSVILLE...CLEOPUS...DORT...BARRETTS
CROSSROAD...SUNBEAM...HANDSOM AND TOPSY.
IF YOU SEE LIGHTNING OR HEAR THUNDER...YOU ARE AT RISK. TAKE SHELTER
INDOORS IMMEDIATELY. IF YOU CANNOT FIND SHELTER IN A BUILDING A
VEHICLE PROVIDES SAFETY FROM LIGHTNING.
TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY CAUSE
LOCALIZED FLOODING. IF THE ROAD AHEAD OF YOU IS FLOODED...TURN
AROUND. DRIVING THROUGH FLOODED ROADS IS DANGEROUS AND POTENTIALLY
LIFE THREATENING.
LAT...LON 3635 7713 3648 7711 3647 7708 3648 7707
3650 7707 3650 7709 3651 7708 3652 7711
3670 7708 3666 7691 3665 7691 3666 7688
3663 7676 3633 7693
TIME...MOT...LOC 2328Z 196DEG 8KT 3651 7698
ZIMMERMANSpecial weather statement, Jul 5, 6:34 PM EST, 6 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WAKEFIELD VA
734 PM EDT SUN JUL 5 2015
VAZ068-069-513-060000-
POWHATAN-WESTERN CHESTERFIELD-AMELIA-
734 PM EDT SUN JUL 5 2015
...A LINE OF THUNDERSTORMS WITH HEAVY RAIN WILL AFFECT WESTERN
CHESTERFIELD...NORTHEASTERN AMELIA AND SOUTHERN POWHATAN COUNTIES...
AT 734 PM EDT...A LINE OF THUNDERSTORMS WITH HEAVY RAIN WAS ALONG A
LINE EXTENDING FROM NEAR MORVEN TO NEAR MOSELEY...AND MOVING NORTH AT
20 MPH.
1 TO 2 INCHES OF RAINFALL IS POSSIBLE WITH THESE STORMS.
LOCATIONS IMPACTED INCLUDE...
POWHATAN...MOSELEY...BON AIR...BALLSVILLE...MACON...TRENHOLM...
MORVEN...CHULA...WINTERPOCK...GENITO...GOODWINS STORE...FLAT ROCK...
PILKINTON...BELONA...SKINQUARTER...HATCHERS...LAKE POWHATAN...HOLLY
HILLS...WORSHAMS AND MIDLOTHIAN.
TORRENTIAL RAINFALL IS OCCURRING WITH THESE STORMS...AND MAY CAUSE
LOCALIZED FLOODING. IF THE ROAD AHEAD OF YOU IS FLOODED...TURN
AROUND. DRIVING THROUGH FLOODED ROADS IS DANGEROUS AND POTENTIALLY
LIFE THREATENING.
LAT...LON 3760 7808 3752 7761 3729 7767 3737 7808
TIME...MOT...LOC 2334Z 178DEG 17KT 3741 7800 3736 7776
ZIMMERMAN
Flash Flood, Dinwiddie
- When
- July 5, 6:40 PM EST to 8:00 PM EST
- Where
- Dinwiddie County, 9.39 mi SE of Dewitt to 9.13 mi SE of Dewitt
- Cause
- Heavy Rain
- Reported by
- 911 Call Center
- Coordinates
- 36.920, -77.550
Double Branch Road near Walkers Mill Road was closed due to high water.
- Flash Flood
- Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornadoes and Flash Flooding in Missouri, July 5 to 10, 2015$17 million · EF0 · 102 events
- Lightning Strike in Alabama, July 5, 20151 death · 7 injured · 1 event
- Damaging Winds in Florida, July 5, 20151 death · 2 injured · $2,000 · 52 kt wind · 12 events
- Flash Flooding in Virginia, July 5, 2015$3.7 million · 4 events
- Tropical Storm in Guam, July 5 to 6, 2015$2.0 million · 1 event
- Hail and Damaging Winds in Nebraska, July 5, 2015$133,000 · 2.75 in hail · 19 events
- Flash Flooding in West Virginia, July 5, 2015$190,000 · 7 events
- Flash Flooding and Lightning Strikes in Minnesota, July 5 to 6, 2015$202,000 · 4 events
- Flash Flooding and Damaging Winds in Iowa, July 5 to 6, 2015$60,000 · 56 kt wind · 29 events
- Flash Flooding and Damaging Winds in Louisiana, July 5, 2015$71,000 · 55 kt wind · 7 events
- Flash Flooding and Debris Flow in Utah, July 5 to 9, 2015$50,000 · 67 kt wind · 8 events
- Flash Flooding and Damaging Winds in Mississippi, July 5, 2015$43,000 · 50 kt wind · 11 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 593253.